Alert archive / Alabama / Wind Advisories in 2023
Wind Advisory 2, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Jan 18, 2023, 2:02 PM CST for Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama. It took effect at Jan 18, 2023, 7:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2023, 2:02 PM CST (20:02 UTC)
- In effect from
- Jan 18, 2023, 7:00 PM CST
- Expired
- Jan 19, 2023, 6:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
859 WWUS74 KHUN 182002 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 202 PM CST Wed Jan 18 2023 ALZ001>010-016-TNZ076-096-097-191200- /O.NEW.KHUN.WI.Y.0002.230119T0100Z-230119T1200Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 202 PM CST Wed Jan 18 2023 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts around 40 mph expected. * WHERE...Portions of north central, northeast and northwest Alabama and southern middle Tennessee. * WHEN...From 7 PM this evening to 6 AM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KTW
1 follow-up statement
712 WWUS74 KHUN 190857 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 257 AM CST Thu Jan 19 2023 ALZ001>007-016-TNZ076-096-191000- /O.CAN.KHUN.WI.Y.0002.000000T0000Z-230119T1200Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Cullman-Moore-Lincoln- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Cullman, Lynchburg, and Fayetteville 257 AM CST Thu Jan 19 2023 ...WIND ADVISORY IS CANCELLED... Winds have or are in the process of diminishing quickly. $$ ALZ008>010-TNZ097-191200- /O.CON.KHUN.WI.Y.0002.000000T0000Z-230119T1200Z/ Marshall-Jackson-DeKalb-Franklin TN- Including the cities of Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 257 AM CST Thu Jan 19 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...South winds 20 to 30 mph with gusts around 40 mph expected. * WHERE...Portions of northeast Alabama and southern middle Tennessee, mainly in the higher elevations. * WHEN...Until 6 AM CST. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Jan 18, 12:16 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Jan 18, 12:16 PM CST, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1216 PM CST Wed Jan 18 2023 ...New AVIATION... .NEAR TERM... (Rest of Today) Issued at 944 AM CST Wed Jan 18 2023 Visibilities have improved markedly over the past 30 minutes or so across much of northern Alabama and southern middle Tennessee. Increasing winds and daytime heating have been able to dissipate much of the fog. A few pockets of dense fog may hang around through 10 AM in isolated locations near and south of the Tennessee river. However, that is too isolated to warrant continuing the Dense Fog Advisory and will quickly improve. RH values in soundings and planar guidance suggest that low and mid level cloud cover should hold in place across the area much of the day. Some insolation and strong warm air advection from the south later today should allow highs to climb into the mid to upper 60s near and west of the I-65 corridor. However, from Cullman county, AL into northeastern Alabama, expect highs to only reach the lower to mid 60s. Winds will pick up today, as a storm system over Arkansas southwest into eastern Texas moves east and closer to the Tennessee Valley. Winds around 10 mph should pick up to between 10 and 15 mph with gusts as the day progresses and gusts between 25 to 30 mph by late this afternoon. && .SHORT TERM... (Tonight through Saturday) Issued at 207 AM CST Wed Jan 18 2023 As the sfc low lifts further into the Midwest states this evening, the cold front will approach the mid TN Valley. A convective line of showers/tstms is expected to develop ahead of the front as it moves thru the area during the late evening/overnight hrs. Wind energy initially remains fairly impressive with this line, given a low level jet in excess of 50kt. Sfc based instability though is more uncertain, especially as you go east of I-65. However, if some buoyancy is realized with portions of the line, damaging winds mixing down to the sfc may be a threat, mainly along/west of I-65. Lastest model guidance does show the line weakening as it crosses more into the eastern half of the area. Sfc winds may also gusts near 35 MPH at times this evening, although these winds may stay just below Advisory criteria for most of the area. Lingering showers will then taper off to the east Thu morning following the passage of the front, with cooler/drier air spreading into the area thru the end of the week. High pressure quickly moving east thru the region will help maintain quiet/near seasonal conditions into the first half of the weekend. && .LONG TERM... (Saturday night through Tuesday) Issued at 207 AM CST Wed Jan 18 2023 Sct showers return to the mid TN Valley Sat night thru Sun night, as another sfc low develops over the western Gulf before moving NE into the new week. Yet another area of high pressure will then move into the SE region Mon into Tue in the wake of this next exiting system, bringing another brief period of dry/near seasonal wx conditions. && .AVIATION... (18Z TAFS) Issued at 1142 AM CST Wed Jan 18 2023 A mix of VFR and IFR CIGS remain in place near the KMSL terminal. Further east, very temporary VFR CIGS have developed with some clearing. Southeast winds will shift to the south early this afternoon as a warm front moves across both terminals. Expect cloud cover to increase again and remain primarily MVFR through the afternoon hours, before lowering again. We are monitoring some isolated convection southwest of KMSL. However, confidence is very low it will directly impact the KMSL terminal later this afternoon. If it does a tempo group for -TSRA may need to be added, but leaving out for now. Winds will become more gusty as the afternoon progresses. Timing has not changed much with the main round of -SHRA and possible a few -TSRA. Expect this activity to move into the KMSL terminal around 5Z and the KHSV terminal around 6Z, when predominant MVFR (possibly lower at times) conditions are expected. Could see some gusts around or over 30 knots through the overnight period before diminishing behind the front. Didn't tackle clearing at this time, but likely will occur Thursday morning from west to east. Likely will be added next issuance. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...None. TN...None. && NEAR TERM...KTW SHORT TERM....09 LONG TERM....09 AVIATION...KTW
Nearby
Wind Advisories in Alabama, 2023Wind Advisories in Tennessee, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.